Nausea after vitamin

Women’s Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Nausea after vitamin

Collapse
X
Collapse
  • Filter
  • Time
Clear All
new posts

  • Nausea after vitamin

    If this is in the wrong place, please move it, I wasn't exactly sure where to put it...

    I have been trying to take vitamins but I always seem to have nausea after I take it. I tried in the mornings before breakfast and after breakfast, in the evening, and I always get nausuated. It doesn't always happen immediatly, but within 30mins-2hours. It varies from how long. It lasts anywhere from a few minatues to around 10 or so.

    I am also on another medication (perscribed) but I was never told that I couldn't take vitamins.

    Anyonw have any idea of why this happens?

  • Some people can't tolerate the amount of iron in multivitamin formulas designed for women and have to take formulas for men or children. A lot of times though I don't think anyone knows why it happens despite it being very common. Switching brands might solve it or switching from tablets to gelcaps or chewables. I would guess that in instances where that works the person is probably having a reaction to the fillers that make up those giant capsules and hold everything together. Different brands will have different fillers and gelcaps often do not have any fillers.

    Comment


    • Do you know if you actually need vitamin supplements? If not, then you may as well not take them and just make sure that you're eating healthy otherwise (as we all should be doing!).

      Also are you sure it's the vitamins themselves? Like if you go a day without taking them, you don't feel nauseous?

      Comment


      • I don't know. I've always been told they're good for you no matter what. I'm trying to eat healthy, it's not all processed foods anymore.

        Yeah. If I take them every day for a week and then I don't for a day, I may feel nausous. I haven't taken them in a while, and I didn't feel bad or anything.

        It's the CVS brand of the One-a-day Teen Girls

        Comment


        • I suggest just trying another brand. I've seen people complain of nausea with centrum and with local grocery store brands but one-a-day brand actually has it's own several page dedicated threads on health forums about this problem.

          Taking a multivitamin is becoming a standard health practice in the US. I can't remember the exact percentage but counting all age groups over half the people in the US use a multivitamin. I don't know any doctors that are against it even if you have no health condition and as soon as you do have a health condition they tend to give you this long list of a multivitamin and all the individual vitamins you should take. I think I was taking 15 vitamin/mineral pills at one point when I told them to get lost. While I see no problem taking a multivitamin all vitamin pills are huge, my blood tests keep coming back fine, their studies proving it's helpful for any of my health problems are a joke, and I already swallow 8 prescription meds in 14 pills a day. I actually sometimes have stomach discomfort from the amount of air swallowed while getting that many pills down so I'm not interested in adding more that are not proven to do anything.

          Comment


          • Originally posted by Seeker_Advice View Post
            Before switching brands, you may try to take them with food or milk.

            Since some of the vitamins or minerals in them are fat soluable, you need to consume them with fat.

            I take two multi-vitamins each day about twelve hours apart and always with a glass of milk.

            Taking vitamins with food should help.
            I totally agree.

            I HAVE to take my multi's with food, if I don't, they come back up or I have to lay down until my stomach settles.

            Milk is good as well.

            Try taking it DURING your meal, not before or not after, that may help too.

            Comment


            • I'll try taking them with milk and when I'm eating. They haven't come back up yet, but I've had a time or two where I felt like they were.

              Comment


              • Before switching brands, you may try to take them with food or milk.

                Since some of the vitamins or minerals in them are fat soluable, you need to consume them with fat.

                I take two multi-vitamins each day about twelve hours apart and always with a glass of milk.

                Taking vitamins with food should help.

                Comment


                • If you are needing any extra iron (due to anemia or lack of iron in your diet) milk will decrease the absorption of iron in the GI tract. Be sure to take the vitamin with citrus juice. Vitamin C improves the absorption of iron in the GI tract. You should really take vitamins with food as you will feel sick if you take them on an empty stomach. And as you already know, vitamins are not replacements for eating healthy, nutritious food. You may have to switch to another vitamin like someone else suggested. There are lots of options.

                  Comment


                  • I forgot to remind you to not take more vitamins than recommended in one day as this may lead to a toxic build-up of these substances. Too much of something is always bad. The body needs balance, just as much as the mind, earth, and moon.

                    Comment

                    Unconfigured Ad Widget

                    Collapse

                    Womens Health orange logoGet The Newsletter

                    Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

                    Latest Posts in Our Forums

                    Collapse

                    Latest Topics in Our Forums

                    Collapse

                    Working...
                    X